Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 84, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 1998, 12:05 AM CDT for Clinton County, DeKalb County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 1998, 12:05 AM CDT (05:05 UTC)
- Expired
- Jun 14, 1998, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clinton County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 8:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS1 KMCI 140506 RRA
SVRMCI
MOC049-063-140545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
1205 AM CDT SUN JUN 14 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN MISSOURI
CLINTON COUNTY IN MISSOURI
* UNTIL 1245 AM CDT
* AT 1203 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF CLARKSDALE...OR ABOUT 10 MILES
EAST OF ST JOSEPH...MOVING EAST AT 35 MILES PER HOUR. A WIND GUST TO
67 MPH WAS OBSERVED IN ST JOSEPH AT 1146 PM.
* THE SEVERE THUNDERSTORM WILL BE...
OVER CLARKSDALE AT 1205 AM CDT
2 MILES SOUTHEAST OF AMITY AT 1215 AM CDT
4 MILES SOUTHEAST OF MAYSVILLE AT 1225 AM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT GOLFBALL-SIZE
HAIL...AND WIND GUSTS UP TO 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
&
BUNTING
LAT...LON 3992 9462 3955 9462 3955 9424 4002 9423What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:30 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SAT JUN 13 1998 ISOLD TSTMS DVLPD IN WARM ADVECTION ZONE ALONG WMFNT THIS AFTN ACROSS SRN PORTIONS OF FCST AREA...BUT MAIN SHOW IS TNGHT AS COMPLEX OF SVR TSTMS WITH FLASH FLOOD POTL EXPECTED TO MOVE ACRS AREA. SFC WMFNT AT MID AFTN LOCATED JUST S OF FCST AREA WITH VRY HIGH SFC DEW PTS POOLED NR BNDRY. EXPECT TSTMS TO DVLP THIS AFTN IN VCTY OF SFC LOW AS IT MOVES INTO NRN KS AND SWD ALG DRYLINE INTO CENTRAL KS. ADDITIONAL TSTM DEVELOPMENT OVER CENTRAL/ERN NE EXPECTED AS NOCTURNAL LLJ STRENGTHENS AND ENHANCES LIFT N OF WMFNT. CONVECTION ACRS NE EXPECTED TO DVLP INTO AN INTENSE MCS AND TURN SEWD ACRS MUCH OF CWA TNGHT. FCST VALUES OF CAPE...VERTICAL WIND PROFILE...AND MID-LVL DRY INTRUSION SUGGEST POTL FOR SVR WX WITH THIS SYSTEM. HIGH VALUES OF PRECIPITABLE WATER AND STG LIFT N OF WMFNT SUGGEST FLASH FLOOD POTL...AND BASED ON 3-HOUR FF GUIDANCE VALUES OF UNDER 2 INCHES...WL ISSUE FLASH FLOOD WATCH TONIGHT FOR ALL BUT XTRM NERN COUNTIES... WHERE GUIDANCE VALUES ARE ABOUT AN INCH HIGHER. IN LATER PERIODS...SOME CHC OF SHWRS/TSTMS AS S/W SLOWS AND THEN CLOSES OFF OVER AREA...LEAVING AREA SUSCEPTIBLE TO WK S/W ENERGY ROTATING AROUND SYS IN CYC FLO ALOFT. GUIDANCE TEMPS LOOK REASONABLE AND ARE GENERALLY FOLLOWED. ...EAX... MO...FLASH FLOOD WATCH TONIGHT ALL BUT XTRM NE COUNTIES KS...FLASH FLOOD WATCH TONIGHT. BUNTING
In the hours before
Local storm report, Jun 13, 8:31 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3 NW FILLMORE MO 2.75 INCH HAIL
06/13/98 ANDREW GOLFBALL TO BASEBALL
HAIL COVERING THE GROUNDLocal storm report, Jun 13, 8:31 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3 NW FILLMORE MO 2.75 INCH HAIL
06/13/98 ANDREW GOLFBALL TO BASEBALL
HAIL COVERING THE GROUNDLocal storm report, Jun 13, 8:42 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM GRAHAM MO .75 INCH HAIL
06/13/98 NODAWAYLocal storm report, Jun 13, 8:42 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM GRAHAM MO .75 INCH HAIL
06/13/98 NODAWAYSpecial weather statement, Jun 13, 10:18 PM CDT, 1 hour 47 minutes before
KSZ025-057-060-102>105-MOZ011>014-020>022-028>030-037-038-043-044- 053-054-140418- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1018 PM CDT SAT JUN 13 1998 THE TORNADO WATCH THAT WAS IN EFFECT THROUGH 10 PM HAS BEEN ALLOWED TO EXPIRE. THE COUNTIES NO LONGER UNDER THE WATCH ARE... IN MISSOURI... HOLT ANDREW DEKALB DAVIESS BUCHANAN CLINTON CALDWELL PLATTE CLAY RAY JACKSON LAFAYETTE CASS JOHNSON BATES HENRY IN KANSAS... DONIPHAN ATCHISON LEAVENWORTH WYANDOTTE JOHNSON MJM
Special weather statement, Jun 13, 10:18 PM CDT, 1 hour 47 minutes before
KSZ025-057-060-102>105-MOZ011>014-020>022-028>030-037-038-043-044- 053-054-140418- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1018 PM CDT SAT JUN 13 1998 THE TORNADO WATCH THAT WAS IN EFFECT THROUGH 10 PM HAS BEEN ALLOWED TO EXPIRE. THE COUNTIES NO LONGER UNDER THE WATCH ARE... IN MISSOURI... HOLT ANDREW DEKALB DAVIESS BUCHANAN CLINTON CALDWELL PLATTE CLAY RAY JACKSON LAFAYETTE CASS JOHNSON BATES HENRY IN KANSAS... DONIPHAN ATCHISON LEAVENWORTH WYANDOTTE JOHNSON MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 42 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 37 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Jun 13, 9:10 PM CDT | Tornado Warning | EAX | Holt | 35 min |
| Jun 13, 11:02 PM CDT | Tornado Warning | EAX | Holt | 28 min |
| Jun 13, 11:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 32 min |
| Jun 14, 12:35 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 40 min |
| Jun 14, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 32 min |
| Jun 14, 1:02 AM CDT | Tornado Warning | EAX | Caldwell | 28 min |
| Jun 14, 1:11 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 34 min |
| Jun 14, 1:18 AM CDT | Tornado Warning | EAX | Carroll, Livingston | 42 min |
| Jun 14, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 45 min |
| Jun 14, 2:06 AM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 54 min |
| Jun 14, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 44 min |
| Jun 14, 1:48 PM CDT | Tornado Warning | EAX | Adair, Schuyler | 42 min |
| Jun 14, 2:25 PM CDT | Tornado Warning | EAX | Schuyler | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.